Now that the meds have kicked in (and it's a relief that they have), they may be working a little too well.
On the upside, I don't get that weird "speedy" feeling after I teach a lecture class*, where it takes me a long time to calm down afterward. On the downside, I'm finding it a little harder to care about things, and my brain feels a little Derpy Hooves-esque.
(Then again, once I got going in biostats and didn't have to actually be writing numbers on the board - I have a tiny bit of a problem with transposing numbers at the best of times - I think I taught pretty well, actually. I think I paced things better because I was more relaxed and wasn't MUST COVER ALL THE THINGS NOW)
(*that could well be similar to the anti-stage-fright properties of
the medication. I never thought I got stage fright while teaching, but I
do notice I get "revved up")
It's funny. My doctor warned me that the meds could, at first, make me feel like "crap" (I think that was the actual word she used, and it surprised me a little, because I wouldn't necessarily use it around someone I didn't know well - some people are still offended by it). I don't feel like "crap." As I said, I now feel more "normal" than I've felt in a while. I didn't realize it but over time I guess I had been getting more and more irritable and less and less able to laugh at the stupid random stuff that happens in life, and just didn't really notice it, because, like the proverbial frog being boiled, the changes came so slowly I didn't notice them.
So, hopefully I can maintain a moderate level of diligence in terms of getting stuff done, but not have the constant state of super-tightly-wound over-alertness.
(I've ALWAYS been like that, more or less. The counselor I saw in grad school to help me deal with some insomnia issues said I seemed like a very "high arousal" person - I have a strong startle reflex, I react strongly to things, I have a hard time falling asleep or even really relaxing after working hard, I'm generally kind of anxious. I've never looked into anti-anxiety meds but maybe I should discuss that with my doctor. Or, then again, if the beta blocker takes care of that AND my high blood pressure, why add another medication?)